Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 2, 2017, 1:45 PM PDT. It took effect at Sep 3, 2017, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2017, 1:45 PM PDT (20:45 UTC)
- In effect from
- Sep 3, 2017, 12:00 PM PDT
- Expired
- Sep 3, 2017, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
407 WWUS86 KSEW 022045 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 145 PM PDT Sat Sep 2 2017 WAZ662-031615- /O.UPG.KSEW.FW.A.0005.170903T1900Z-170905T0500Z/ /O.NEW.KSEW.FW.W.0003.170903T1900Z-170904T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 145 PM PDT Sat Sep 2 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 662... The National Weather Service in Seattle has issued a Red Flag Warning, which is in effect from noon to 8 PM PDT Sunday. * HAINES...Mid- and High-Level Haines Index values of 5 to 6, indicating a dry and unstable air mass. * TEMPERATURES/HUMIDITY...High temperatures on Sunday will climb into the mid 90s in Stehekin, with Minimum Relative Humidity near 15 percent. * IMPACTS...These conditions will support active burning on new and existing fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A dry and unstable air mass with warm temperatures can contribute to active fire behavior. Significant growth on new and existing fires takes place under such conditions. && $$ WAZ652-661-031615- /O.NEW.KSEW.FW.A.0006.170904T1400Z-170906T1700Z/ West Portion of the Olympic Mountains- East Portion of the Olympic Mountains- 145 PM PDT Sat Sep 2 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING FOR HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 652 AND 661... The National Weather Service in Seattle has issued a Fire Weather Watch, which is in effect from Monday morning through Wednesday morning. * AFFECTED AREA...Fire weather zones 652 and 661. This includes the Olympic Mountains above 1500 feet elevation. * HAINES...Mid-Level Haines 6 conditions are forecast from Monday through early Wednesday morning. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Relative humidity will drop below 25 percent on Monday and Tuesday afternoons, with very poor nighttime humidity recovery on Monday and Tuesday nights. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ650-031615- /O.NEW.KSEW.FW.A.0006.170904T1700Z-170905T2000Z/ North Coastal Lowlands- 145 PM PDT Sat Sep 2 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR MODERATE BREEZES AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 650... The National Weather Service in Seattle has issued a Fire Weather Watch, which is in effect from Monday morning through Tuesday afternoon. * AFFECTED AREA...Fire weather zone 650. This includes the communities of Quillayute, Forks, Beaver and Sappho. * WIND...Moderate Northeast breezes of 10 to 15 mph with gusts around 20 to 25 mph are expected from Monday morning through early Tuesday afternoon. * TEMPERATURES/HUMIDITY...Hot temperatures are forecast on Monday and Tuesday, and relative humidity values of 20 to 30 percent are expected. Humidity recovery on Monday night will be very poor above any nighttime inversions. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ659-031615- /O.NEW.KSEW.FW.A.0006.170904T1900Z-170907T0200Z/ West Slopes of the Central Cascades Generally above 1500 Feet- 145 PM PDT Sat Sep 2 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS WITH MODERATE EAST BREEZES AT TIMES FOR FIRE WEATHER ZONE 659... The National Weather Service in Seattle has issued a Fire Weather Watch, which is in effect from Monday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 659. * HAINES...Mid-Level Haines 6 conditions will develop on Monday and continue into Wednesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Hot afternoon temperatures are expected, and will be much above normal for this time of year. Relative humidity values will fall below 25 percent each afternoon from Monday through Wednesday. Very poor nighttime humidity recovery is expected. * WIND...East breezes of 10 to 15 mph with gusts around 25 to 30 mph are expected on Tuesday morning along the Cascade crest and west of the major mountain passes, such as Stevens Pass, Snoqualmie Pass and Stampede Pass. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ658-031615- /O.NEW.KSEW.FW.A.0006.170904T1900Z-170907T0300Z/ West Slopes of the North Cascades Generally above 1500 Feet- 145 PM PDT Sat Sep 2 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR VERY HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 658... The National Weather Service in Seattle has issued a Fire Weather Watch, which is in effect from Monday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 658. * HAINES...Mid-Level Haines 6 conditions will develop on Monday and continue into Wednesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Hot afternoon temperatures are expected, and will be much above normal for this time of year. Relative humidity values will fall below 25 percent each afternoon from Monday through Wednesday. Very poor nighttime humidity recovery is expected. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ www.weather.gov/seattle
2 follow-up statements
294 WWUS86 KSEW 031521 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 821 AM PDT Sun Sep 3 2017 WAZ662-032330- /O.CON.KSEW.FW.W.0003.170903T1900Z-170904T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 821 AM PDT Sun Sep 3 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 662... * HAINES...Mid- and High-Level Haines Index values of 5 to 6, indicating a dry and unstable air mass. * TEMPERATURES/HUMIDITY...High temperatures today will climb into the mid 90s in Stehekin, with Minimum Relative Humidity near 15 percent. * IMPACTS...These conditions will support active burning on new and existing fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A dry and unstable air mass with warm temperatures can contribute to active fire behavior. Significant growth on new and existing fires takes place under such conditions. && $$ WAZ652-661-032330- /O.EXT.KSEW.FW.A.0006.170904T1400Z-170906T0400Z/ West Portion of the Olympic Mountains- East Portion of the Olympic Mountains- 821 AM PDT Sun Sep 3 2017 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 652 AND 661... * AFFECTED AREA...Fire weather zones 652 and 661. This includes the Olympic Mountains above 1500 feet elevation. * HAINES...Mid-Level Haines 6 conditions are forecast for Monday and Tuesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Relative humidity will drop below 25 percent on Monday and Tuesday afternoons, with very poor nighttime humidity recovery from Monday morning through Wednesday morning. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ658-659-032330- /O.EXT.KSEW.FW.A.0006.170904T1900Z-170906T0400Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 821 AM PDT Sun Sep 3 2017 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS WITH MODERATE EAST BREEZES AT TIMES... * AFFECTED AREA...Fire weather zones 658 and 659. * HAINES...Mid-Level Haines 6 conditions will develop on Monday and continue through Tuesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Hot afternoon temperatures are expected, and will be much above normal for this time of year. Relative humidity values will fall below 25 percent each afternoon on Monday and Tuesday afternoons. Very poor nighttime humidity recovery is expected from tonight through Tuesday night. * WIND...East breezes of 10 to 15 mph with gusts around 25 to 30 mph are expected on Tuesday morning between the Cascade crest and the lowlands, especially from Glacier Peak on south. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ650-032330- /O.CON.KSEW.FW.A.0006.170904T1700Z-170905T2000Z/ North Coastal Lowlands- 821 AM PDT Sun Sep 3 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR MODERATE BREEZES AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 650... * AFFECTED AREA...Fire weather zone 650. This includes the communities of Quillayute, Forks, Beaver and Sappho. * WIND...Moderate Northeast breezes of 10 to 15 mph with gusts around 20 to 25 mph are expected from Monday morning through early Tuesday afternoon. * TEMPERATURES/HUMIDITY...Hot temperatures are forecast on Monday and Tuesday, and relative humidity values of 20 to 30 percent are expected. Humidity recovery on Monday night will be very poor above any nighttime inversions. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ www.weather.gov/seattle
630 WWUS86 KSEW 031958 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 1258 PM PDT Sun Sep 3 2017 WAZ650-041545- /O.UPG.KSEW.FW.A.0006.170904T1700Z-170905T2000Z/ /O.NEW.KSEW.FW.W.0004.170904T0600Z-170905T2000Z/ North Coastal Lowlands- 1258 PM PDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT TUESDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Seattle has issued a Red Flag Warning, which is in effect from 11 PM this evening to 1 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * WIND...Moderate East-Northeast breezes of 10 to 15 mph with gusts around 20 to 25 mph are expected to develop tonight and last at times into Tuesday morning. Strongest wind will be at higher exposed locations such as Ellis Mountain. Lower elevations from the Sol Duc Basin northward could experience gusty winds and low RH during the day on Monday. * TEMPERATURES/HUMIDITY...Hot temperatures are forecast on Monday and Tuesday, with highs reaching the upper 80s. Relative humidity values of 20 to 35 percent are expected. Nighttime humidity recovery will be very poor tonight and Monday night above nighttime inversions. * IMPACTS...Outdoor burning is not recommended. Any new fires could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of a moderate breeze, low relative humidity, and warm temperatures can contribute to rapid rates of spread and downwind spotting on new and existing fires. && $$ WAZ652-661-041545- /O.UPG.KSEW.FW.A.0006.170904T1400Z-170906T0400Z/ /O.NEW.KSEW.FW.W.0004.170904T1400Z-170906T0300Z/ West Portion of the Olympic Mountains- East Portion of the Olympic Mountains- 1258 PM PDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM 7 AM MONDAY TO 8 PM PDT TUESDAY FOR A DRY AND UNSTABLE AIR MASS... The National Weather Service in Seattle has issued a Red Flag Warning, which is in effect from 7 AM Monday to 8 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * HAINES...Mid-Level Haines 6 conditions are forecast for Monday and Tuesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Relative humidity will drop below 25 percent on Monday and Tuesday, with very poor nighttime humidity recovery from tonight through Tuesday night. * IMPACTS...Outdoor burning is not recommended. Any new fires could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. && $$ WAZ658-659-041545- /O.UPG.KSEW.FW.A.0006.170904T1900Z-170906T0400Z/ /O.NEW.KSEW.FW.W.0004.170904T1900Z-170906T0300Z/ West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- 1258 PM PDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY FOR A DRY AND UNSTABLE AIR MASS ALONG WITH MODERATE EAST BREEZES... The National Weather Service in Seattle has issued a Red Flag Warning, which is in effect from noon Monday to 8 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * HAINES...Mid-Level Haines 6 conditions will develop on Monday and continue through Tuesday. This indicates a dry and unstable air mass. * TEMPERATURES/HUMIDITY...Hot afternoon temperatures are expected, and will be much above normal for this time of year. Relative humidity values will fall below 25 percent both Monday and Tuesday afternoons. Very poor nighttime humidity recovery is expected from tonight through Tuesday night. * WIND...East breezes of 10 to 15 mph with gusts around 25 to 30 mph are expected from Monday evening through Tuesday morning through the Cascades, especially from Glacier Peak area on south. * IMPACTS...Outdoor burning is not recommended. Any new fires could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of a moderate breeze...low relative humidity...and warm temperatures can contribute to rapid rates of spread and downwind spotting on existing fires. A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on new and existing fires takes place under such conditions. && $$ WAZ662-040300- /O.CON.KSEW.FW.W.0003.000000T0000Z-170904T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area- 1258 PM PDT Sun Sep 3 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR HOT...DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 662... * HAINES...Mid- and High-Level Haines Index values of 5 to 6, indicating a dry and unstable air mass. * TEMPERATURES/HUMIDITY...High temperatures this afternoon will climb into the mid 90s in Stehekin, with Minimum Relative Humidity near 15 percent. * IMPACTS...These conditions will support active burning on new and existing fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A dry and unstable air mass with warm temperatures can contribute to active fire behavior. Significant growth on new and existing fires takes place under such conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 2, 9:00 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 2, 9:00 AM PDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PDT Sat Sep 2 2017
.SYNOPSIS...A strong upper ridge will be over the region through
Wednesday. High temperatures will be well above average. A weak
upper trough will bring cooler cloudier weather Thursday and Friday.
&&
.SHORT TERM...The morning satellite imagery shows areas of smoke
over portions of the Pacific Northwest--but not over Western
Washington. There is also marine stratus just off the north WA
coast, and that is expected to reach the coast tonight, and shallow
marine stratus and fog will probably move east through the Strait of
Juan de Fuca and into Whidbey Island as well. There might be several
hours of morning low clouds or fog between Everett and Mt. Vernon
Sunday morning. Otherwise, warm dry weather will continue with the
500mb height around 590dm for the next several days.
The current forecast suggests that offshore flow will develop Sunday
night and Monday--bringing warmer temps to the coast on that day.
The 12z NAM doesn't support that solution and we might see shallow
marine air with morning low clouds and fog on the coast Monday
morning--with high temps in the upper 70s to mid 80s--but not as
warm as 90. The other tricky bit is the the forecast for some smoke
to show up for Monday and Tuesday as the flow aloft turns southerly,
and that might work out pretty well. The last time the smoke came up
in the southerly flow it managed to stay aloft and air quality in
the lowlands was in the moderate category--but it looked worse than
that a few days ago. 19
.LONG TERM...Extended models in good agreement early on in the
extended with the upper level ridge remaining over the area into
Wednesday. Surface gradients turn back to weak onshore
northwesterly on Tuesday but the winds in the 925 to 850 mb layer
remain easterly. With the switch in the surface gradients the
Coast will see a few degrees of cooling while high temperatures
over the interior will show little change. The forecast highs are
a couple of degrees cooler than the guidance to take into account
some smoke in the area.
The upper level ridge shifts east on Thursday with the low level
onshore flow increasing. This will improve the smoke situation and
cool down daytime highs over the interior by 10 to 15 degrees.
There is some model disagreement on what happens to the remnants
of tropical storm Lidia. The GFS has a more eastern track for the
remnants moving what is left of the Lidia over it over Western
Washington. The ECMWF has a more western track and keeps the
feature offshore.
More model differences on Friday with the GFS a little faster with
an upper level trough moving into the area. Both models show a
continuation of the onshore flow pattern at the surface which will
keep highs near normal, in the 60s to mid 70s. The current
forecast is dry on Thursday with a chance of showers mostly for
the Coast and mountains on Friday. With the model uncertainties
will stay with this idea in the morning package but will lower the
high temperatures a few degrees for both Thursday and Friday.
Felton
&&
.FIRE WEATHER...Fuels are already about as dry as they get around
here, and now we have a prolonged stretch of hot and dry weather
ahead.
Looks like the most critical fire weather conditions will come on
Monday and Tuesday. That's when the wind direction turns offshore.
Will need to watch for critical combinations of wind/RH with east
wind on Tuesday morning, when the Seattle-Wenatchee pressure
gradient should reach to around -3 to -6 mb. Most likely places for
east wind would be the Cascades from Stevens Pass on south, and the
northwest portion of the Olympic Peninsula.
Even without the wind/RH concern, the mid-level Haines will reach 6
on Monday, lasting through Tuesday. This indicates a dry and
unstable mid-level air mass. This can lead to very active burning
over the mountain zones, or at elevations above 1500-2000 feet. Fire
Weather Watches will likely get hoisted for portions of Western
Washington today. haner
&&
.AVIATION...A broad and strong upper ridge over the area will give
westerly flow aloft through tonight. At the surface, a ridge of
high pressure extending west and southwest from southern British
Columbia into the offshore waters will give north to northwest low
level flow. The air mass is stable and dry.
Expect very good VFR conditions today. Smoke from forest fires in
the Cascades is expected to remain east of the Cascade crest with
the westerly flow aloft.
Visible satellite imagery shows a large stratus field over the
outer portions of the coastal waters moving slowly eastward. This
stratus will approach the coast this afternoon then spread onto
the Pacific beaches tonight through Sunday morning. Some inflow
through the Strait of Juan de Fuca tonight will draw shallow
moisture eastward, resulting in the formation of shallow stratus
or fog during early Sunday morning from Whidbey Island and
Admiralty Inlet westward through the Strait. Any stratus and fog
east of Cape Flattery will scatter out by midday Sunday. Albrecht
KSEA...Clear skies. Northerly wind 5-10 knots. Albrecht
&&
.MARINE...A ridge of high pressure extends west and southwest from
Southern British Columbia into the Oregon offshore waters this
morning. In the mean time, a weak thermal trough over the Oregon
coastal mountains is developing northward toward the southern
interior of Western Washington and east of the Cascades. The
combination of ridging to the north and some troughing to the
south and east of the area will result in north to northwest flow
over the waters through Sunday. Small craft advisory conditions
are expected during the late afternoon and evening hours within 25
nm of the Pacific beaches south of James Island and over the
eastern two-thirds of the Strait of Juan de Fuca.
The general pattern is expected to remain nearly unchanged on
Sunday with another round of small craft advisory strength
northwest winds over the southern two thirds of the coastal
waters.
A stronger thermal trough will develop northward into the coastal
waters Monday and Tuesday as offshore flow increases. The thermal
trough will shift inland midweek giving onshore flow. Albrecht
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Sunday afternoon through Monday evening
for East Portion of North Cascades National Park/Lake
Chelan National Recreational Area.
PZ...Small Craft Advisory from 2 PM this afternoon to 1 AM PDT Sunday
for Central U.S. Waters Strait Of Juan De Fuca-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlIn the hours before
Special weather statement, Sep 2, 9:19 AM PDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service Seattle WA 919 AM PDT Sat Sep 2 2017 WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-031630- San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 919 AM PDT Sat Sep 2 2017 ...HIGH FIRE DANGER, HOT TEMPERATURES, AND SMOKE WILL AFFECT WESTERN WASHINGTON THROUGH THE HOLIDAY WEEKEND AND BEYOND... A warming trend begins today and the return of hot weather will continue through the middle of next week over Western Washington. The hottest day will be around Tuesday. Offshore winds on Monday and Tuesday will push hot temperatures all the way to the Washington Coast. High temperatures in the 80s and lower 90s are expected this weekend, including Labor Day. By Tuesday, most places from Seattle on south should reach the lower 90s. The greatest health impact will be in places which experience the least overnight cooling. For higher hills and in the urban core of Seattle, nighttime temperatures will only cool into the 60s. Elsewhere, late night temperatures in the 50s will allow more cooling and provide a nightly reprieve from the heat. Precautionary actions you can take during periods of prolonged heat include drinking plenty of fluids, seeking air conditioned areas, and avoiding prolonged outdoor activities. Use sunblock when outdoors. The elderly and small children are often most at risk from the heat. Do not leave children and pets in cars, even with cracked windows. Heatstroke can occur quickly in vehicles resulting in illness or even death. Smoke will start spreading into Western Washington from Oregon on Sunday, with smoke continuing at times through the middle of next week. In addition, smoke from wildfires on the east side of the Cascades could also reach Western Washington from Sunday night through Tuesday. Air quality and visibility could be degraded. Fire danger will be high for the next week, with moderate breezes aggravating the fire environment. Grasses and brush are quite dry and can catch fire easily. With a moderate breeze, a fire in tall dead grass can spread faster than many people can run. Please, avoid outdoor burning. If you are towing a boat or trailer, make sure the tow chains don't drag on the ground and produce sparks. Be careful with any outdoor equipment that could throw sparks. Dispose of cigarette butts properly. Avoid parking your car or motorcycle in tall grass, the heat from the engine can start a fire. www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:54 AM PDT | Small Craft Advisory | SEW | 22 hr | |
| Sep 2, 1:45 PM PDT | Fire Weather Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 5 more | 23 hr |
Nearby
Red Flag Warnings in Washington, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.